# SDR WVBA2001042

- Difficulty date: July 31, 2001
- Submitted: September 5, 2001
- Operation: Air carrier
- Aircraft: N3582P
- Make and model: Piper PA-31-350
- Aircraft serial: 318052103
- Engine: Lyc LTIO540J2BD
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: LTIO540J2BD
- Part serial: RL248368A
- Condition: Seized
- Location: Right
- Part time: 883 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED THAT IN CRUISE THE RIGHT ENGINE MANIFOLD PRESSURE DROPPED 2 INCHES, THE OIL TEMPERATURE STARTED TO RISE WITH THE OIL PRESSURE REMAINING IN THE GREEN.  CHART WAS WITHIN LIMITS, AT THIS POINT HE DECIDE TO DO A PRECAUTIONARY SHUT DOWN OF THE ENGINE.  HE ATTEMPTED TO FEATHER, THE ENGINE APPARENTLY SEIZED AND THE PROP FEATHERED.  THE A/C LANDED WITHOUT INCIDENT.  IT APPEARS THAT EITHER NR 5 CYLINDER CONNECT ROD OR POSSIBLY THE CRANKSHAFT BROKE CAUSING THE ENGINE TO SEIZE.  THE CYLINDER HAD STARTED TO SEPARATE FROM THE CASE, CRACKING IT THROUGH THE INTAKE/OIL SUMP ASSEMBLY AND THE ACCESSORY SECTION CASE WAS ALSO CRACKED .  CAUSE OF THE FAILURE: TO BE DETERMINED AT BREAKDOWN BY THE MANUFACTURER.
